Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 78, NWS Memphis, TN

April 11, 2016Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 11, 2016, 9:27 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Apr 11, 2016, 11:41 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 9:27 PM CDT (02:27 UTC)
In effect from
Apr 11, 2016, 11:41 PM CDT
Expired
Apr 12, 2016, 11:54 PM CDT
In force
24 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

825 
WGUS44 KMEG 120227
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT MON APR 11 2016

The National Weather Service has issued a Flood Warning for the 
Little Tallahatchie Canal...Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-130227-
/O.NEW.KMEG.FL.W.0077.160412T1647Z-160413T1629Z/
/LOGM6.1.ER.160412T1647Z.160413T0000Z.160413T1029Z.NO/
927 PM CDT MON APR 11 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tallahatchie River at Locopolis
* from Tuesday April 12 until Wednesday April 13.
* At 09 PM Monday the stage was...29.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.5 feet Tuesday April 12.
* Flood stage is 33.0 feet.
* Forecast to rise above flood stage by Tuesday April 12 and continue
  to rise to near 33.5 feet by Tuesday April 12. The river will fall 
  below flood stage by Wednesday April 13.
At 34.0 feet, Widespread farmland flooding in Quitman and 
Tallahatchie Counties.  

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC071-093-145-130227-
/O.NEW.KMEG.FL.W.0078.160412T0441Z-160413T0454Z/
/ETAM6.1.ER.160412T0441Z.160412T1200Z.160412T2254Z.NO/
927 PM CDT MON APR 11 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Little Tallahatchie Canal at Little Tallahatchie River at Etta
  near New Albany 
* from Monday April 11 until Tuesday April 12.
* At 09 PM Monday the stage was...23.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 26.0 feet Tuesday April 12.
* Flood stage is 25.0 feet.
* Forecast to rise above flood stage by Monday April 11 and continue 
  to rise to near 26.0 feet by Tuesday April 12. The river will fall 
  below flood stage by Tuesday April 12.
At 26.0 feet, County Highway 47 near Mud Creek and Mill Creek has 6 
to 12 inches of water over it. Several thousand acres of crop land 
are flooded..  

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$
1 follow-up statement
989 
WGUS84 KMEG 121115
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CDT TUE APR 12 2016

The Flood Warning is cancelled for the Little Tallahatchie Canal...
Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC135-121145-
/O.CAN.KMEG.FL.W.0077.000000T0000Z-160413T1629Z/
/LOGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT TUE APR 12 2016

Forecast information for
  Tallahatchie River at Locopolis
* At 05 AM Tuesday the stage was 30.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 31.6 feet Wednesday April 13.
* Flood stage is 33.0 feet.
* Forecast...The river will rise to near 31.6 feet Wednesday April 
  13.
* At 34.0 feet...Widespread farmland flooding in Quitman and 
  Tallahatchie Counties

&&

LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
      3390 9033 3398 9046             

$$

MSC071-093-145-121145-
/O.CAN.KMEG.FL.W.0078.000000T0000Z-160413T0454Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT TUE APR 12 2016

Forecast information for
  Little Tallahatchie Canal at Little Tallahatchie River at Etta near
  New Albany 
* At 06 AM Tuesday the stage was 24.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 24.2 feet Tuesday April 12.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.2 feet Tuesday April 12.
* At 26.0 feet...County Highway 47 near Mud Creek and Mill Creek has 
  6 to 12 inches of water over it. Several thousand acres of crop 
  land are flooded.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:53 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 11, 6:53 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT MON APR 11 2016

.UPDATE...
BACKED OFF ON POPS OVERNIGHT BASED ON RADAR TRENDS AND SHORT RANGE
MODEL GUIDANCE. THE FRONT IS APPROACHING SAVANNAH...NEW ALBANY AND
HAS JUST MOVED THROUGH OXFORD. ANY POST FRONTAL PRECIPITATION
SHOULD BE LIGHT...TOOK THUNDER OUT OF THE FORECAST ALTOGETHER.
TEMPERATURES WILL FALL QUICKLY BEHIND THE FRONT...WITH MORNING
LOWS RANGING FROM THE LOW 40S IN NORTHWEST PORTIONS OF THE
MIDSOUTH TO THE MIDDLE 50S IN THE SOUTHEAST. TOMORROW SHOULD BE
DRY WITH GRADUALLY CLEARING SKIES AND HIGHS IN THE 60S.

30

&&

.PREV DISCUSSION... /ISSUED 632 PM CDT MON APR 11 2016/

A SERIES OF SHORTWAVE DISTURBANCES WILL MOVE ACROSS THE MID SOUTH
THROUGH TONIGHT IN SOUTHWEST FLOW ALOFT. WIDESPREAD RAIN AND
THUNDERSTORMS CONTINUE THIS AFTERNOON TO THE SOUTH OF A COLD FRONT
MOVING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE. THIS FRONT WILL CONTINUE TO DROP SOUTHEAST
OVERNIGHT...MOVING SOUTH OF THE FORECAST AREA BY TUESDAY MORNING.
DRIER AIR WILL FILTER SOUTH BEHIND THE FRONT ON STRONG NORTHWEST
WINDS THAT MAY GUST AT TIMES UP TO 35 MPH THROUGH THIS EVENING.
RAIN CHANCES WILL TAPER FROM NORTH TO SOUTH OVERNIGHT WITH THE
THREAT FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ACROSS
SOUTHERN PORTIONS OF THE MID SOUTH INTO THIS EVENING. THIS THREAT
SHOULD DIMINISH BY MIDNIGHT. LOW TEMPERATURES SHOULD DROP BEHIND
THE FRONT INTO THE UPPER 40S TO LOWER 50S BY EARLY TUESDAY
MORNING.

A FEW LINGERING SHOWERS MAY OCCUR OVER NORTHEAST MISSISSIPPI
TUESDAY MORNING BEFORE DRY WEATHER DEVELOPS AREAWIDE BY AFTERNOON.
COOL TEMPERATURES ALONG WITH LOWER HUMIDITIES CAN BE EXPECTED FOR
TUESDAY WITH HIGHS MAINLY IN THE LOWER TO MIDDLE 60S...WHICH IS
ALMOST 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE BAJA OF CALIFORNIA
THIS AFTERNOON WILL MOVE NORTHEAST AND INTO THE MID SOUTH BY MID
WEEK AND LINGER THROUGH THE END OF THE WEEK. THIS SYSTEM WILL
BRING A RETURN OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS FROM
THE WEDNESDAY THROUGH FRIDAY TIME PERIOD. TEMPERATURES SHOULD EDGE
CLOSER TO NORMAL LEVELS FOR THIS TIME OF YEAR.

THE UPPER LOW SHOULD LIFT OUT TO THE NORTHEAST BY NEXT WEEKEND AS
A RIDGE OF UPPER LEVEL HIGH PRESSURE SETS UP ACROSS THE SOUTHERN
UNITED STATES. THIS SHOULD ALLOW FOR MAINLY DRY WEATHER AND WARMER
TEMPERATURES THROUGH NEXT WEEKEND. HIGHS WILL LIKELY REACH INTO
THE UPPER 70S TO NEAR 80 DEGREES WITH LOWS MAINLY IN THE 50S.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY EARLY NEXT
WEEK AS THE NEXT STORM SYSTEM APPROACHES FROM THE WEST.
TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE END OF THE
EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...00Z TAF CYCLE

LOW CLOUDS REMAIN OVER MUCH OF THE FORECAST AREA EAST OF THE
MISSISSIPPI RIVER. THESE CLOUDS WILL GRADUALLY MOVE EAST TONIGHT
WITH VFR CONDITIONS RETURNING OVERNIGHT. LIGHT RAIN CONTINUES TO
FALL OVER PORTIONS OF NORTHEAST MISSISSIPPI AND THIS ACTIVITY WILL
MOVE OUT THE AREA LATER TONIGHT. WINDS WILL BE MAINLY FROM THE
NORTHEAST AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS TUESDAY.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 11, 6:55 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT MON APR 11 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-130200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
655 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:27 PM CDTRiver Flood WarningMEGTallahatchie38 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.